2021, 17: 111-143. doi: 10.3934/jmd.2021004

Local rigidity of certain actions of solvable groups on the boundaries of rank-one symmetric spaces

Graduate School of Mathematical Sciences, The University of Tokyo, 3-8-1 Komaba Meguro-ku Tokyo 153-8914, Japan

Received  May 22, 2019 Revised  November 15, 2020 Published  March 2021

Let $ G $ be the group of orientation-preserving isometries of a rank-one symmetric space $ X $ of non-compact type. We study local rigidity of certain actions of a solvable subgroup $ \Gamma \subset G $ on the boundary of $ X $, which is diffeomorphic to a sphere. When $ X $ is a quaternionic hyperbolic space or the Cayley hyperplane, the action we constructed is locally rigid.

Citation: Mao Okada. Local rigidity of certain actions of solvable groups on the boundaries of rank-one symmetric spaces. Journal of Modern Dynamics, 2021, 17: 111-143. doi: 10.3934/jmd.2021004
References:
[1]

M. Asaoka, Rigidity of certain solvable actions on the sphere, Geom. Topol., 16 (2012), 1835-1857.  doi: 10.2140/gt.2012.16.1835.  Google Scholar

[2]

M. Asaoka, Rigidity of certain solvable actions on the torus, Geometry, Dynamics, and Foliations, (2013), 269–281. doi: 10.2969/aspm/07210269.  Google Scholar

[3]

L. Burslem and A. Wilkinson, Global rigidity of solvable group actions on $S^1$, Geom. Topol., 8 (2004), 877-924.  doi: 10.2140/gt.2004.8.877.  Google Scholar

[4]

W. Casselman and M. S. Osborne, The $n$-cohomology of the representations with an infinitesimal character, Compositio Math., 31 (1975), 219-227.   Google Scholar

[5]

D. Fisher, Recent progress in the Zimmer program, preprint, arXiv: 1711.07089. Google Scholar

[6]

É. Ghys, Rigidité différentiable des groupes fuchsiens, Inst. Hautes Études Sci. Publ. Math., 78 (1993), 163-185.   Google Scholar

[7]

A. W. Knapp, Lie Groups Beyond an Introduction, 2$^{nd}$ edition, Progress in Mathematics, 140, Birkhäuser Boston, Inc., Boston, MA, 2002. doi: 10.1007/978-1-4757-2453-0.  Google Scholar

[8]

M. Okada, Local rigidity of certain actions of nilpotent-by-cyclic groups on the sphere, J. Math. Sci. Univ. Tokyo, 26 (2019), 15-53.   Google Scholar

[9]

M. S. Raghunathan, Discrete Subgroups of Lie Groups, Ergebnisse der Mathematik und ihrer Grenzgebiete, 68, Springer-Verlag, New York-Heidelberg, 1972.  Google Scholar

[10]

S. Sternberg, Local contractions and a theorem of Poincaré, Amer. J. Math., 79 (1957), 809-824.  doi: 10.2307/2372437.  Google Scholar

[11]

D. Stowe, The stationary set of a group action, Proc. Amer. Math. Soc., 79 (1980), 139-146.  doi: 10.1090/S0002-9939-1980-0560600-2.  Google Scholar

[12]

D. A. Vogan, Representations of Real Reductive Lie Groups, Progress in Mathematics, 15, Birkhäuser, Boston, Mass., 1981.  Google Scholar

[13]

A. Wilkinson and J. Xue, Rigidity of some abelian-by-cyclic solvable group actions on $\mathbb{T}^N$, Comm. Math. Phys., 376 (2020), 1223-1259.  doi: 10.1007/s00220-019-03658-3.  Google Scholar

show all references

References:
[1]

M. Asaoka, Rigidity of certain solvable actions on the sphere, Geom. Topol., 16 (2012), 1835-1857.  doi: 10.2140/gt.2012.16.1835.  Google Scholar

[2]

M. Asaoka, Rigidity of certain solvable actions on the torus, Geometry, Dynamics, and Foliations, (2013), 269–281. doi: 10.2969/aspm/07210269.  Google Scholar

[3]

L. Burslem and A. Wilkinson, Global rigidity of solvable group actions on $S^1$, Geom. Topol., 8 (2004), 877-924.  doi: 10.2140/gt.2004.8.877.  Google Scholar

[4]

W. Casselman and M. S. Osborne, The $n$-cohomology of the representations with an infinitesimal character, Compositio Math., 31 (1975), 219-227.   Google Scholar

[5]

D. Fisher, Recent progress in the Zimmer program, preprint, arXiv: 1711.07089. Google Scholar

[6]

É. Ghys, Rigidité différentiable des groupes fuchsiens, Inst. Hautes Études Sci. Publ. Math., 78 (1993), 163-185.   Google Scholar

[7]

A. W. Knapp, Lie Groups Beyond an Introduction, 2$^{nd}$ edition, Progress in Mathematics, 140, Birkhäuser Boston, Inc., Boston, MA, 2002. doi: 10.1007/978-1-4757-2453-0.  Google Scholar

[8]

M. Okada, Local rigidity of certain actions of nilpotent-by-cyclic groups on the sphere, J. Math. Sci. Univ. Tokyo, 26 (2019), 15-53.   Google Scholar

[9]

M. S. Raghunathan, Discrete Subgroups of Lie Groups, Ergebnisse der Mathematik und ihrer Grenzgebiete, 68, Springer-Verlag, New York-Heidelberg, 1972.  Google Scholar

[10]

S. Sternberg, Local contractions and a theorem of Poincaré, Amer. J. Math., 79 (1957), 809-824.  doi: 10.2307/2372437.  Google Scholar

[11]

D. Stowe, The stationary set of a group action, Proc. Amer. Math. Soc., 79 (1980), 139-146.  doi: 10.1090/S0002-9939-1980-0560600-2.  Google Scholar

[12]

D. A. Vogan, Representations of Real Reductive Lie Groups, Progress in Mathematics, 15, Birkhäuser, Boston, Mass., 1981.  Google Scholar

[13]

A. Wilkinson and J. Xue, Rigidity of some abelian-by-cyclic solvable group actions on $\mathbb{T}^N$, Comm. Math. Phys., 376 (2020), 1223-1259.  doi: 10.1007/s00220-019-03658-3.  Google Scholar

[1]

Jonathan DeWitt. Local Lyapunov spectrum rigidity of nilmanifold automorphisms. Journal of Modern Dynamics, 2021, 17: 65-109. doi: 10.3934/jmd.2021003

[2]

Yusi Fan, Chenrui Yao, Liangyun Chen. Structure of sympathetic Lie superalgebras. Electronic Research Archive, , () : -. doi: 10.3934/era.2021020

[3]

Stephen Doty and Anthony Giaquinto. Generators and relations for Schur algebras. Electronic Research Announcements, 2001, 7: 54-62.

[4]

Dandan Cheng, Qian Hao, Zhiming Li. Scale pressure for amenable group actions. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1091-1102. doi: 10.3934/cpaa.2021008

[5]

Fatemeh Abtahi, Zeinab Kamali, Maryam Toutounchi. The BSE concepts for vector-valued Lipschitz algebras. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1171-1186. doi: 10.3934/cpaa.2021011

[6]

Daniel Amin, Mikael Vejdemo-Johansson. Intrinsic disease maps using persistent cohomology. Foundations of Data Science, 2021  doi: 10.3934/fods.2021008

[7]

Arseny Egorov. Morse coding for a Fuchsian group of finite covolume. Journal of Modern Dynamics, 2009, 3 (4) : 637-646. doi: 10.3934/jmd.2009.3.637

[8]

F.J. Herranz, J. de Lucas, C. Sardón. Jacobi--Lie systems: Fundamentals and low-dimensional classification. Conference Publications, 2015, 2015 (special) : 605-614. doi: 10.3934/proc.2015.0605

[9]

Philippe Jouan, Ronald Manríquez. Solvable approximations of 3-dimensional almost-Riemannian structures. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021023

[10]

Jérôme Ducoat, Frédérique Oggier. On skew polynomial codes and lattices from quotients of cyclic division algebras. Advances in Mathematics of Communications, 2016, 10 (1) : 79-94. doi: 10.3934/amc.2016.10.79

[11]

Héctor Barge. Čech cohomology, homoclinic trajectories and robustness of non-saddle sets. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2677-2698. doi: 10.3934/dcds.2020381

[12]

Zhimin Chen, Kaihui Liu, Xiuxiang Liu. Evaluating vaccination effectiveness of group-specific fractional-dose strategies. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021062

[13]

Jon Aaronson, Dalia Terhesiu. Local limit theorems for suspended semiflows. Discrete & Continuous Dynamical Systems, 2020, 40 (12) : 6575-6609. doi: 10.3934/dcds.2020294

[14]

Joe Gildea, Adrian Korban, Abidin Kaya, Bahattin Yildiz. Constructing self-dual codes from group rings and reverse circulant matrices. Advances in Mathematics of Communications, 2021, 15 (3) : 471-485. doi: 10.3934/amc.2020077

[15]

Seung-Yeal Ha, Shi Jin. Local sensitivity analysis for the Cucker-Smale model with random inputs. Kinetic & Related Models, 2018, 11 (4) : 859-889. doi: 10.3934/krm.2018034

[16]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1649-1672. doi: 10.3934/dcdss.2020448

[17]

Antonio De Rosa, Domenico Angelo La Manna. A non local approximation of the Gaussian perimeter: Gamma convergence and Isoperimetric properties. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021059

[18]

Ritu Agarwal, Kritika, Sunil Dutt Purohit, Devendra Kumar. Mathematical modelling of cytosolic calcium concentration distribution using non-local fractional operator. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021017

[19]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2699-2723. doi: 10.3934/dcds.2020382

[20]

Bouthaina Abdelhedi, Hatem Zaag. Single point blow-up and final profile for a perturbed nonlinear heat equation with a gradient and a non-local term. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021032

2019 Impact Factor: 0.465

Metrics

  • PDF downloads (19)
  • HTML views (75)
  • Cited by (0)

Other articles
by authors

[Back to Top]